Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 120, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 7, 2008, 3:04 AM CDT for Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2008, 3:04 AM CDT (08:04 UTC)
- Expired
- Sep 7, 2008, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 070804
FFWTSA
OKC117-071400-
/O.NEW.KTSA.FF.W.0120.080907T0804Z-080907T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
304 AM CDT SUN SEP 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 900 AM CDT
* AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN CONTINUING TO DEVELOP AND MOVE ACROSS
MUCH OF PAWNEE COUNTY. RADAR ESTIMATES AND SURFACE OBSERVATIONS
INDICATE THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
WESTERN PAWNEE COUNTY. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 900 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...SKEDEE...MARAMEC...BLACKBURN...HALLETT...JENNINGS AND
TERLTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3647 9704 3637 9653 3634 9657 3632 9657
3630 9654 3632 9649 3617 9641 3617 9681
3626 9681 3625 9692 3633 9692 3635 9704
$$1 follow-up statement
000
WGUS74 KTSA 071358
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT SUN SEP 7 2008
OKC117-071404-
/O.EXP.KTSA.FF.W.0120.000000T0000Z-080907T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAWNEE OK-
858 AM CDT SUN SEP 7 2008
...THE FLASH FLOOD WARNING FOR PAWNEE COUNTY EXPIRES AT 900 AM CDT...
THE SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED AREA
AND WEAKENED...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE. RADAR ESTIMATES THAT OVER 5 INCHES OF RAIN FELL OVER
PORTIONS OF WESTERN PAWNEE COUNTY DURING THE EARLY MORNING HOURS.
THIS MAY HAVE CAUSED DAMAGE TO ROADWAYS AND DRIVERS SHOULD EXERCISE
CAUTION SHOULD WATER COVERED ROADWAYS BE ENCOUNTERED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3647 9704 3637 9653 3634 9657 3632 9657
3630 9654 3632 9649 3617 9641 3617 9681
3626 9681 3625 9692 3633 9692 3635 9704
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:00 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 7, 12:00 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1200 AM CDT SUN SEP 7 2008 .DISCUSSION... && .AVIATION... LOW LEVEL JET INTERACTING WITH A SURFACE BOUNDARY HAS CAUSED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. THIS ACTIVITY WILL BE MOVING EASTWARD AND SPREADING INTO NORTHEAST OKLAHOMA FROM 06Z TO 14Z. THE SHOWERS AND THUNDERSTORMS WILL REACH NORTHWEST ARKANSAS ABOUT 09Z. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER SUNRISE. GENERAL VFR CONDITIONS ARE EXPECTED OUTSIDE THE SHOWERS AND THUNDERSTORMS ALTHOUGH PATCHY AREAS OF 3 TO 5 MILES VISIBILITY CAN BE EXPECTED OVER NORTHWEST ARKANSAS 09Z TO 13Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && VIATION...15
Hazardous weather outlook, Sep 6, 4:55 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SAT SEP 6 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SAT SEP 6 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT . THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. AREA AT GREATEST RISK...AREAS NORTHWEST OF THE INTERSTATE 44 CORRIDOR. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT TO THE WEST AND SPREAD INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN A LIMITED FLASH FLOOD RISK ACROSS PART OF NORTHEAST OKLAHOMA. GUSTY WINDS WILL BE POSSIBLE BUT ANY SEVERE WEATHER WILL BE ISOLATED AND VERY SHORT LIVED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE UPPER AIR PATTERN WILL NOT CHANGE SIGNIFICANTLY DURING THE UPCOMING WEEK AS SEVERAL UPPER LEVEL DISTURBANCE WITHIN THE WESTERLY FLOW WILL MOVE ACROSS THE AREA AND BRING PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. A COUPLE OF SURFACE FRONTAL BOUNDARIES WILL ALSO MOVE ACROSS THE AREA DURING THIS TIMEFRAME HELPING TO ENHANCE THE CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 66 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.